Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 69, NWS Jackson, MS

April 29, 2014Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 29, 2014, 5:37 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 5:37 PM CDT (22:37 UTC)
Expired
Apr 29, 2014, 9:30 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WGUS54 KJAN 292237
FFWJAN
MSC069-103-300230-
/O.NEW.KJAN.FF.W.0069.140429T2237Z-140430T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRAIRIE
  POINT...COOKSVILLE...PAULETTE...GHOLSON AND MACON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
FOUR HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF MACON...INCLUDING FOOT ROAD...
PERKINS ROAD AND FIRTH LAKE ROAD...SOUTH OF THE CITY OF MACON...AND
FOX CHASE ROAD EAST OF THE CITY OF MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3275 8836 3267 8870 3297 8882 3304 8880
      3322 8831 3314 8831

$$

JC
1 follow-up statement
948 
WGUS74 KJAN 292340
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE APR 29 2014

MSC069-103-300230-
/O.CON.KJAN.FF.W.0069.000000T0000Z-140430T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOXUBEE MS-KEMPER MS-
640 PM CDT TUE APR 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
KEMPER AND NOXUBEE COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRAIRIE
POINT...COOKSVILLE...PAULETTE AND MACON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF MACON. FOOT ROAD...PERKINS ROAD
AND FIRTH LAKE ROAD...SOUTH OF THE CITY OF MACON...AND FOX CHASE ROAD
EAST OF THE CITY OF MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3275 8836 3267 8870 3297 8882 3304 8880
      3322 8831 3314 8831

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:54 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 29, 3:54 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE APR 29 2014

...SEVERE WEATHER EXPECTED THROUGH THE REST OF THE AFTERNOON AND INTO
THE EVENING...

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...

RISK OF SEVERE WEATHER FOR THIS EVENING IS ON TRACK...BUT BY THIS
EVENING THE RISK WILL BE CONFINED TO AREAS ALONG AND SOUTH OF THE
NATCHEZ TRACE PARKWAY AS A COOL FRONT BEGINS CROSSING THE REGION
FROM THE NW. WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE
EXPECTED IMPACTS THIS EVENING...WITH A STRONG TORNADO REMAINING
POSSIBLE MAINLY ACROSS SOUTHEASTERN PORTIONS OF THE FA. LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL REMAIN POSSIBLE FURTHER
NORTH AND EAST TOWARD THE NATCHEZ TRACE AND WILL KEEP THESE RISKS
HIGHLIGHTED IN THE HWO/GRAPHICS. LOCALLY HEAVY RAINS ACROSS
EASTERN/SOUTHEASTERN MS WILL ALSO REMAIN POSSIBLE AND WILL KEEP
FLASH FLOOD WATCH INTACT AS IS.

GUIDANCE CONTINUES TO SHOW THE MAIN LINE OF ACTIVITY PUSHING OUT OF
THE FA BETWEEN 9 PM AND MIDNIGHT WITH THE COOL/DRY AIR ASSOCIATED
WITH THE COOL FRONT FILTERING ACROSS THE FA THROUGH THE REMAINDER OF
THE NIGHT. TOMORROW LOOKS TO BE A PLEASANT DAY...WITH HIGH
TEMPERATURES ONLY REACHING THE UPPER 60S ACROSS NW ZONES TO THE
UPPER 70S FURTHER SOUTHEAST. THE CUT-OFF UPPER CYCLONE OVER THE
UPPER MS VALLEY WILL NOT MAKE MUCH HEADWAY UNTIL THU WHEN IT WILL
FINALLY EJECT NORTHEAST ACROSS THE GREAT LAKES. WITH DRY SURFACE
HIGH PRESSURE IN PLACE ACROSS THE DEEP SOUTH THE CHANCE FOR RAIN
REMAINS MINIMAL THROUGH THE END OF THE WEEK...DESPITE A DIGGING S/WV
TROF ACROSS THE SOUTHERN PLAINS. HIGH TEMPERATURES WILL REMAIN WELL
BELOW NORMAL ON THU BEFORE A WARMING TREND COMMENCES FRI. /BK/

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)...

BY THE WEEKEND...MORE RIDGING WILL DEVELOP WITH A STEADY MOISTENING
WITH TIME AS SOUTHERLY FLOW DEVELOPS. TEMPS WILL TREND WARMER WITH
SAT COMING IN NEAR NORMAL AND THE SUN-TUE PERIOD BEING ABV AVG. AN
OVERALL DRY AIRMASS WILL KEEP PRECIP CHANCES IN CHECK WITH NO PRECIP
CHANCES FOR THE MED RANGE. /CME/

&&

.AVIATION...+TSRA AFFECTING KHBG PERIODICALLY THIS AFTN BRINGING
BRIEF IFR CONDS DUE TO VIS RESTRICTIONS. CONDS SHOULD IMPROVE OVER
NEXT COUPLE HOURS BUT MORE TSRA XPCTD FOR THIS SITE ALONG WITH VCTS
FOR KMEI/KGTR/JAN/HKS THROUGH EARLY TO LATE AFTN FARTHER EAST. TSRA
COULD BE STRONG TO SEVERE AT TIMES WITH TURBULENCE, HAIL, AND STRONG
WINDS INVOF STORMS. STORM TOPS WILL REACH UPWARDS OF 50 KFT. STORMS
WILL MOVE EAST OF ALL SITES BY LATE TONIGHT AS COOL FRONT MOVES
THROUGH. NW WINDS OF 5-10 KT WILL OCCUR OVERNIGHT WITH VFR CONDS
PREVAILING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  71  44  69 /  28   7   0   0
MERIDIAN      56  74  44  70 /  68  13   0   0
VICKSBURG     49  70  42  70 /  14   4   0   0
HATTIESBURG   60  77  48  71 /  66  13   0   0
NATCHEZ       51  70  43  69 /  17   4   0   0
GREENVILLE    48  67  43  69 /  11   4   0   0
GREENWOOD     48  68  42  67 /  16   4   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
     038-039-045-046-051-052-057-058-065-066-072>074.

LA...NONE.
AR...NONE.
&&

BK/ALLEN
Hazardous weather outlook, Apr 29, 5:31 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT TUE APR 29 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-053-060-302245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-ADAMS-
531 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...WEST CENTRAL
MISSISSIPPI...NORTHWESTERN MISSISSIPPI AND PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWESTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ029-030-032-037-043-048-059-061-302245-
WEBSTER-CLAY-CHOCTAW-ATTALA-MADISON MS-HINDS-JEFFERSON-
FRANKLIN MS-
531 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
RISK...LIMITED
TIMING...THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THROUGH EARLY THIS EVENING

FLOODING
RISK...LIMITED
TIMING...THROUGH EARLY THIS EVENING

THERE IS A POSSIBILITY FOR AN ISOLATED SEVERE STORM CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS A TORNADO THROUGH
EARLY THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THROUGH EARLY THIS EVENING.

MSZ031-033-038-039-044>046-049-050-054-062-302245-
LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-
SCOTT-COPIAH-LINCOLN-
531 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
RISK...ELEVATED
TIMING...THROUGH MID EVENING

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...THROUGH MID EVENING

FLOODING
RISK...ELEVATED
TIMING...THROUGH MID EVENING

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS GUSTS...FLOODING RAINFALL...AND TORNADOES ARE
POSSIBLE THROUGH MID EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THROUGH MID EVENING.

MSZ051-052-055>058-063>066-072>074-302245-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
531 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
RISK...HIGH
TIMING...THROUGH THE EVENING

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...THROUGH THE EVENING

FLOODING
RISK...ELEVATED
TIMING...THROUGH THE EVENING

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS GUSTS...FLOODING RAINFALL...AND
PERHAPS A STRONG TORNADO OR TWO ARE POSSIBLE THROUGH THIS EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 29, 3:53 PM CDT, 1 hour 44 minutes before
MSZ032-033-038-292140-
WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
353 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHWEST OF ACKERMAN AT 353 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN CENTRAL CHOCTAW...OKTIBBEHA AND NORTHEASTERN WINSTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8874 3328 8875 3328 8881 3327 8882
      3320 8922 3329 8931 3356 8886 3331 8867
      3329 8867
TIME...MOT...LOC 2053Z 234DEG 35KT 3326 8919

MME
Special weather statement, Apr 29, 4:15 PM CDT, 1 hour 22 minutes before
MSZ044-049-050-292155-
SCOTT MS-RANKIN MS-LEAKE MS-
415 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF PELAHATCHIE AT
416 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN EXTREME SOUTH CENTRAL LEAKE...EAST CENTRAL RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3227 8983 3242 8994 3258 8944 3225 8932
      3223 8932
TIME...MOT...LOC 2116Z 237DEG 36KT 3240 8978

JC
Special weather statement, Apr 29, 4:48 PM CDT, 49 minutes before
MSZ038-039-045-046-292250-
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
448 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF BLUFF SPRINGS AT 448
PM CDT...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN NORTHERN KEMPER...EXTREME EASTERN NESHOBA...SOUTHERN
NOXUBEE AND SOUTHEASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3285 8835 3260 8893 3297 8893 3320 8831
TIME...MOT...LOC 2148Z 244DEG 26KT 3281 8893

MME
Special weather statement, Apr 29, 4:50 PM CDT, 47 minutes before
MSZ044-045-051-292250-
NEWTON MS-NESHOBA MS-LEAKE MS-
450 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MADDEN AT 450 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LEAKE...NESHOBA AND EXTREME NORTHWESTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3257 8932 3257 8935 3270 8955 3293 8903
      3292 8892 3265 8891
TIME...MOT...LOC 2150Z 244DEG 26KT 3267 8933

MME
Local storm report, Apr 29, 5:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             4 NNE EAST LINCOLN      31.55N 90.27W
04/29/2014  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

            OCCURRING ON US 84 AT THE FAIR RIVER COMMUNITY

&&

DL
Special weather statement, Apr 29, 5:23 PM CDT, 14 minutes before
MSZ061-062-292305-
LINCOLN MS-FRANKLIN MS-
523 PM CDT TUE APR 29 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE APR 29 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CENTER POINT AT
523 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN SOUTHEASTERN FRANKLIN AND CENTRAL LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3135 9084 3166 9044 3149 9027 3134 9050
      3134 9084
TIME...MOT...LOC 2223Z 230DEG 32KT 3136 9066

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:03 PM CDTTornado WarningJANCopiah, Simpson57 min
Apr 28, 7:08 PM CDTFlash Flood WarningJANAttala, Leake, Madison, Rankin, Scott2 hr
Apr 28, 7:21 PM CDTSevere Thunderstorm WarningJANNoxubee39 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba41 min
Apr 28, 7:36 PM CDTTornado WarningJANNoxubee54 min
Apr 28, 7:37 PM CDTTornado WarningJANNewton, Scott53 min
Apr 28, 7:38 PM CDTTornado WarningJANRankin37 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Apr 28, 7:54 PM CDTTornado WarningJANKemper, Neshoba66 min
Apr 28, 8:06 PM CDTTornado WarningJANJasper, Newton, Scott, Smith54 min
Apr 28, 8:16 PM CDTFlash Flood WarningJANLauderdale, Newton, Scott4 hr
Apr 28, 8:23 PM CDTRiver Flood WarningJANAttala3 days
Apr 28, 8:23 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith67 min
Apr 28, 8:23 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale, Newton67 min
Apr 28, 8:38 PM CDTAreal Flood WarningJANWinston12 hr
Apr 28, 8:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis51 min
Apr 28, 8:43 PM CDTTornado WarningJANJasper, Smith62 min
Apr 28, 8:53 PM CDTTornado WarningJANLauderdale52 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Apr 28, 9:10 PM CDTSevere Thunderstorm WarningJANJones65 min
Apr 28, 9:36 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith39 min
Apr 28, 9:39 PM CDTTornado WarningJANClarke, Jasper, Jones66 min
Apr 28, 9:50 PM CDTSevere Thunderstorm WarningJANJones55 min
Apr 28, 10:03 PM CDTFlash Flood WarningJANCovington, Jones4 hr
Apr 28, 10:04 PM CDTFlash Flood WarningJANClarke, Jasper, Smith4 hr
Apr 28, 11:00 PM CDTSevere Thunderstorm WarningJANJones60 min
Apr 28, 11:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion77 min
Apr 28, 11:30 PM CDTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Apr 29, 2:44 AM CDTRiver Flood WarningJANClarke5 days
Apr 29, 4:26 AM CDTFlash Flood WatchJANClarke, Clay, Covington, Forrest, Jasper, Jones and 10 more15 hr
Apr 29, 2:23 PM CDTSpecial Weather StatementJANFranklin32 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningJANMadison42 min
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Apr 29, 3:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Apr 29, 3:47 PM CDTSpecial Weather StatementJANRankin, Scott28 min
Apr 29, 3:50 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston55 min
Apr 29, 3:53 PM CDTSpecial Weather StatementJANOktibbeha47 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston38 min
Apr 29, 4:15 PM CDTSpecial Weather StatementJANScott40 min
Apr 29, 4:31 PM CDTSevere Thunderstorm WarningJANNeshoba29 min
Apr 29, 4:37 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln38 min
Apr 29, 4:48 PM CDTSpecial Weather StatementJANKemper62 min
Apr 29, 4:50 PM CDTSpecial Weather StatementJANNeshoba60 min
Apr 29, 4:53 PM CDTFlash Flood WarningJANKemper, Leake, Neshoba4 hr
Apr 29, 5:07 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence53 min
Apr 29, 5:14 PM CDTFlash Flood WarningJANLowndes2 hr
Apr 29, 5:20 PM CDTTornado WarningJANJefferson Davis, Lawrence55 min
Apr 29, 5:23 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Apr 29, 5:52 PM CDTSpecial Weather StatementJANNeshoba43 min
Apr 29, 5:53 PM CDTSevere Thunderstorm WarningJANCovington67 min
Apr 29, 6:17 PM CDTSpecial Weather StatementJANLauderdale58 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.